Related Experiment Video
Updated: May 18, 2026

Spatial and Temporal Control of T Cell Activation Using a Photoactivatable Agonist
Published on: April 25, 2018
Docetaxel-induced photo-recall phenomenon
Catherine Droitcourt1, Hélêne Le Hô, Henri Adamski
1Department of Dermatology, Pontchaillou Hospital, Rennes, France. catherine.droitcourt@gmail.com
Abstract:
Photo-recall phenomenon is a phototoxic eruption occurring on areas of previous ultraviolet-induced solar erythema following a systemic administration of a drug. It has been mostly described with methotrexate but remains rare with other antineoplastic drugs. We describe a case of docetaxel-induced photo-recall skin rash in a woman treated for a non-small-cell lung cancer. Although the patient has refused to receive a second infusion, chemotherapy can be carried on with photoprotection and the use of topical and/or systemic corticosteroids. In contrast, radiation recall is a well-known reaction by oncologists, most of them may not be aware of a similar phenomenon called photo-recall phenomenon. Recognizing this entity may avoid misdiagnosing a drug allergy and should avoid inappropriate decisions of drug discontinuation.
Related Concept Videos
Drug Toxicity: Allergic Reactions
Desensitization and Tachyphylaxis
Several...
Drug toxicity: Idiosyncratic Reactions

